MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CL-5-M
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively in a open vaginal hysterectomy, the device¿s needle tip broke off and fell into the patient¿s cavity.An xray was performed with a negative result and the needle tip could not be located.The surgery was extended for thirty minutes and more due to the surgeon looking for the needle tip and for the x-ray.The patient was alive with no injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led a photographic evaluation of two devices.The visual inspection of the photograph noted zero sutures and two needles.One of the needles was observed to have a broken tip (addressed in pe# (b)(4)), but the other had no visual abnormalities.Unfortunately, because no sealed samples were returned, a bend moment test could not be performed.A review of the device history record indicates the product was released meeting all manufacturer's quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6837209
Report Number9612501-2017-06070
Device Sequence Number10774291
Product Code GAM
UDI-Device Identifier10884521041462
UDI-Public10884521041462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberCL-5-M
Device Catalogue NumberCL-5-M
Device Lot NumberD6G2250X
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR